+ Reply
Log in or Register to participate in these discussions
Persistent Hiccups after Folfiri- what to do????
LeelaMack
2 Posts

My husband is undergoing 12 rounds of FOLFIRI protocol chemo (Irinotican, Leucovorin, and 5FU infused over 46 hours), for his esophageal cancer. The chemo is working, but the side effects are getting brutal. In particular, the persistent hiccups have been pretty bad and we have been in and out of the ER for the last 6 days. They build up to a fevered pitch where they come in waves of 4 or 5 at a time so he can't breath. He's having trouble sleeping because of them, and the level of frustration and despair is intense. Only morphine in the ER seems to work. Has anyone found a medication we can treat this with at home? He usually takes aprepitant and dex for the first day of the cycle (the dex might be the culprit, but we also had a situation where it didn't set him off) plus ondansetron, metonia, and have tried Teva-chlorpormazine and recently Baclofen, with hydromorphone as well. He is also on daily pantoprazole. Any suggestions would be greatly appreciated as we feel we have tried everything, and if anyone has had success treating these chemically induced persistent hiccups it would be encouraging! (also I'm sure I don't have to add that we have tried all the usual home remedies that people usually try for hiccups).

1 Replies
Jovul
9 Posts

@LeelaMack sent you a private message.

+ Reply